MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR STD. TI/HA 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR STD. TI/HA 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Catalog Number 75018402
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The complaint sample was not returned.No product evaluation could be performed.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and no additional similar complaints for the same product number over the past 12 months with similar failure mode.A review of the product documentation did not detect any deviation that could have contributed to the reported failure mode.A review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.A review of the device labeling revealed that the ifu (81114321 rev.A) states bone fracture(s) as a ¿potential adverse device effect¿ in combination with the implantation of a hip prosthesis.Based on the available information and the performed investigation, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.The root cause of the reported event remains therefore undetermined.The need for further actions is not indicated.This investigation is considered closed.Should the device or additional information be received, the complaint will be reopened.Smith and nephew will continue to monitor this device for similar issues.
 
Event or Problem Description
It was reported that, after a thr surgery was performed on (b)(6) 2024, the patient experienced periprosthetic fracture.This adverse event was treated by a revision surgery on (b)(6) 2024, in which a polarstem collar std.Ti/ha 2 was exchanged with a redapt stem and cable.Patient left surgery in good health.No further complications were reported.
 
Event or Problem Description
It was reported that, after a thr surgery was performed on (b)(6) 2024, where the implanted stem was undersized, the patient experienced periprosthetic fracture.This adverse event was treated by a revision surgery on (b)(6) 2024, in which a polarstem collar std.Ti/ha 2 was exchanged with a redapt stem and cable.Patient left surgery in good health.No further complications were reported.
 
Additional Manufacturer Narrative
Corrected data: b5, h6 (medical device problem code).

Brand Name
POLARSTEM COLLAR STD. TI/HA 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20558074
Report Number9613369-2024-00140
Device Sequence Number13010830
Product Code LWJ
UDI-Device Identifier07611996103397
UDI-Public7611996103397
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number75018402
Device Lot NumberC2407609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale